Alert archive / California / Wind Advisories in 2024
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 25, 2024, 11:46 PM PST for Imperial County, California. It took effect at Feb 26, 2024, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 11:46 PM PST (07:46 UTC)
- In effect from
- Feb 26, 2024, 10:00 PM PST
- Expired
- Feb 27, 2024, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
870 WWUS75 KPSR 260746 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1246 AM MST Mon Feb 26 2024 CAZ562-262130- /O.NEW.KPSR.WI.Y.0004.240227T0600Z-240227T1800Z/ Imperial County Southwest- Including the city of Mountain Spring 1146 PM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM MONDAY EVENING TO 11 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 11 PM Monday evening to 11 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
812 WWUS75 KPSR 261945 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1245 PM MST Mon Feb 26 2024 CAZ562-271200- /O.CON.KPSR.WI.Y.0004.240227T0600Z-240227T1800Z/ Imperial County Southwest- Including the city of Mountain Spring 1145 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 11 PM this evening to 11 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
888 WWUS75 KPSR 270833 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 133 AM MST Tue Feb 27 2024 CAZ562-271800- /O.CON.KPSR.WI.Y.0004.000000T0000Z-240227T1800Z/ Imperial County Southwest- Including the city of Mountain Spring 1233 AM PST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 11 AM PST this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:40 PM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 25, 9:40 PM PST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1040 PM MST Sun Feb 25 2024 .UPDATE... 06z Aviation Discussion. && .SYNOPSIS... Persistent high pressure will help keep conditions mostly dry, and temperatures well-above normal for today and Monday. A few disturbances will influence the Desert Southwest from Monday night through Wednesday, bringing increasing chances for light rain, mainly over the Arizona high terrain, breezy conditions, and a slight cool down. && .DISCUSSION... Current objective analysis reveals upper-level ridging entrenched over much of the southwestern CONUS with a weakening low pressure system spinning off the California Coast. This low has helped provide abundant upper-level cloud cover over the Desert Southwest for the past several days, with more expected as we go into the upcoming week. Due to these clouds, high temperatures yesterday were cooler than anticipated, and a similar outcome may occur today. Regardless, daytime highs will continue to be well-above normal for this time of year, with temperatures ranging from the upper 70s to the lower 80s across the lower deserts. Heading into tonight/Monday morning, the upper-level jet stream will begin to strengthen and migrate further east, helping to provide decent, elevated, sub-tropical moisture flux over south-central Arizona. Forcing associated with the jet will tap into this moisture, potentially providing some light shower activity around the region, which is being alluded to by recent runs of hi-res models. However, model soundings reveal dry air will remain in place between the surface, up to about 700 hPa, likely preventing most precipitation activity from reaching the ground, though a few sprinkles cannot be completely ruled out. The aforementioned Pacific low will eventually begin to push eastward by late Monday into Tuesday and partially interact with a separate trough that will be diving across the Great Basin. The resulting elongated trough from this interaction will provide decent enough upper-level forcing and low-level moisture to where rainfall potential begins to increase for south-central Arizona Monday night, with the best chances occurring on Tuesday. The highest rainfall totals will be confined to areas north and east of the Phoenix metro with forecasted QPF over these areas ranging between 0.05-0.20". A sprinkle or light shower is possible in Phoenix (15-20%), though rainfall amounts will likely only amount to a few hundredths of an inch at most. Enhanced breeziness will also accompany this system, with gusts upwards of 30-40 mph over SE California late Monday and Tuesday, while gusts 25-35 mph will be possible over south-central Arizona on Tuesday. Global ensembles depict the remnants of the Pacific low will advance over southern Arizona and northern Mexico on Wednesday. With a decent moisture profile likely to still be in place, this system may provide just enough lift to provide some more light shower activity on Wednesday for portions of Pinal and Gila Counties, though the best chances of rain will be focused over southeastern Arizona. Temperatures will cool slightly in association with this pattern change but are forecasted to remain above normal, with daytime highs falling only into the middle 70s for both Tuesday and Wednesday across lower elevation communities. Heading into the latter stages of the week, model clusters agree that low amplitude ridging will take over, helping to push our temperatures back towards the upper 70s and lower 80s across the lower deserts for Thursday and Friday. Clusters also agree that another trough will begin to work its way over the Pacific Northwest and Great Basin by next weekend. Depending on the eventual track of this disturbance, it may usher in the return of more rain chances and relatively cooler temperatures. && .AVIATION...Updated at 0540Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: VFR conditions will prevail at all metro terminals through the forecast period. Winds will remain light with the typical diurnal easterly shift expected shortly at KPHX and KIWA. There may also be periods of calm and vrb at all metro terminals overnight. There is now higher confidence for VCSH/SHRA developing closer to sunrise Monday morning, mainly between 09Z-15Z. However, any rain that falls will be very light with little to no accumulations anticipated. Cigs are expected to lower further to around 12-15 kft through Monday morning with abundant mid-high clouds continuing into the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: VFR conditions will prevail and winds will remain light through a majority of the forecast period. By late tomorrow afternoon, winds are expected to become elevated out of the W-SW at both sites with gusts up to 25 kts possible at KIPL and around 20 kts at KBLH. BKN cirrus around 20 kft will continue to overspread the area through Monday afternoon with occasional embedded virga showers passing over the area. && .FIRE WEATHER... High pressure will persist over the region through Monday, but with considerable upper level moisture and cloudiness streaming through the region. Temperatures will remain above normal with high temperatures across the lower deserts in the upper 70s to lower 80s through Monday. MinRHs today will mainly be in the upper teens before increasing to 20-25% on Monday. Winds will again be light today and for the first part of Monday before winds increase out of the southwest Monday afternoon with gusts of 20-25 mph possible. More unsettled weather is expected starting late Monday into the middle part of the week as two weather systems move through or just passed the region. This will result in increased moisture levels, breezy conditions, and chances for rain mainly over the Arizona high terrain. Dry and above normal temperatures are then likely later this week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman/RW AVIATION...Salerno FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.